Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Aug 28, 2012, 2:01 PM CDT for 10 parishes in Louisiana. It took effect at Aug 29, 2012, 7:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2012, 2:01 PM CDT (19:01 UTC)
- In effect from
- Aug 29, 2012, 7:00 AM CDT
- Expired
- Aug 30, 2012, 5:01 AM CDT
- In force
- 22 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WGUS64 KLCH 281901 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 201 PM CDT TUE AUG 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... .DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. LAZ028-029-031>033-042>045-052>055-074-290315- /O.NEW.KLCH.FF.A.0007.120829T1200Z-120831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 201 PM CDT TUE AUG 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...EAST CAMERON...JEFFERSON DAVIS AND VERMILION. * FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISSAC PASSES NEAR THE AREA...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS IF ISSAC PASSES CLOSER TO THE AREA. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS...SMALL STREAMS, BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW- LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DEAL/BRAZZELL
6 follow-up statements
420 WGUS64 KLCH 290256 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 956 PM CDT TUE AUG 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... .DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. LAZ027-030-041-291500- /O.EXA.KLCH.FF.A.0007.120829T1200Z-120831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR 956 PM CDT TUE AUG 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS... IN SOUTHWEST LOUISIANA...BEAUREGARD AND CALCASIEU. IN WEST CENTRAL LOUISIANA...VERNON. * FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY EVENING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISSAC PASSES NEAR THE AREA...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS IF ISSAC PASSES CLOSER TO THE AREA. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW- LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ028-029-031>033-042>045-052>055-074-291500- /O.CON.KLCH.FF.A.0007.120829T1200Z-120831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 956 PM CDT TUE AUG 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...EAST CAMERON...JEFFERSON DAVIS AND VERMILION. * FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY EVENING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISSAC PASSES NEAR THE AREA...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 7 TO 14 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
976 WGUS64 KLCH 291114 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 614 AM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... .DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. LAZ073-291915- /O.EXB.KLCH.FF.A.0007.120829T1200Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CAMERON- INCLUDING THE CITIES OF...HACKBERRY...HOLLY BEACH 614 AM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREA...WEST CAMERON. * THROUGH FRIDAY MORNING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISAAC PASSES NEAR THE AREA... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 5 TO 7 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ027>033-041>045-052>055-074-291915- /O.EXT.KLCH.FF.A.0007.120829T1200Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 614 AM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...BEAUREGARD...CALCASIEU...EAST CAMERON...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH FRIDAY MORNING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM HURRICANE ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISAAC PASSES NEAR THE AREA... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 7 TO 10 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
072 WGUS64 KLCH 292026 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... .WHILE THERE IS STILL SOME POTENTIAL FOR EXCESSIVE RAINFALL ACROSS SOUTH CENTRAL AND CENTRAL LOUISIANA NEAR NEAR AND TO THE LEFT OF WHERE THE CENTER OF TROPICAL STORM ISAAC WILL PASS...THE AMOUNTS OF RAINFALL HAVE BEEN LOWERED OVER MUCH OF THE AREA. THUS A RECONFIGURATION OF THE FLASH FLOOD WATCH WAS NEEDED. LAZ030-041-073-074-292130- /O.CAN.KLCH.FF.A.0007.000000T0000Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAUREGARD-CALCASIEU-WEST CAMERON-EAST CAMERON- INCLUDING THE CITIES OF...DE RIDDER...LAKE CHARLES...SULPHUR... HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER 326 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST LOUISIANA HAS BEEN CANCELLED. DRY AIR ON THE WEST SIDE OF TROPICAL STORM ISAAC WILL KEEP RAINFALL AMOUNTS LOWER THAN ORIGINALLY ANTICIPATED. $$ LAZ027>029-031>033-042>045-052>055-300430- /O.CON.KLCH.FF.A.0007.000000T0000Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION- IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...OPELOUSAS... EUNICE...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 326 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH FRIDAY MORNING * DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL FROM TROPICAL STORM ISAAC A FLASH FLOOD WATCH WILL BE IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. AS ISAAC PASSES NEAR THE AREA... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AND CONTINUE INTO THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 8 INCHES WITH 10 INCHES POSSIBLE IN ST. LANDRY AND AVOYELLES PARISHES. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
517 WGUS64 KLCH 292242 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... .DRY AIR CONTINUES TO BE PULLED INTO THE OUTER WESTERN SEMICIRCLE OF ISAAC. STORM TOTAL RAINFALL AMOUNTS WILL BE LOWER THAN PREVIOUSLY THOUGHT. LAZ027>029-031>033-042>045-052>055-300700- /O.CON.KLCH.FF.A.0007.000000T0000Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION- IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...OPELOUSAS... EUNICE...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 542 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA... ALLEN...JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH FRIDAY MORNING * A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. STORM TOTAL RAINFALL AMOUNTS ENDING EARLY FRIDAY MORNING WILL RANGE...FROM BETWEEN 1 AND 3 INCHES WEST OF THE I-49 CORRIDOR...TO BETWEEN 3 AND 5 INCHES EAST OF THE I-49 CORRIDOR. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
985 WGUS64 KLCH 300249 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 949 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... .DRY AIR CONTINUES TO BE PULLED INTO THE OUTER WESTERN SEMICIRCLE OF ISAAC. STORM-TOTAL RAINFALL AMOUNTS WILL BE RUNNING LESS THAN PREVIOUSLY THOUGHT. LAZ027-031-042-300400- /O.CAN.KLCH.FF.A.0007.000000T0000Z-120831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-ALLEN-JEFFERSON DAVIS- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...OAKDALE... KINDER...JENNINGS...WELSH...LAKE ARTHUR 949 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA HAS BEEN CANCELLED. $$ LAZ028-029-032-033-043>045-052>055-301100- /O.EXT.KLCH.FF.A.0007.000000T0000Z-120830T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 949 PM CDT WED AUG 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * THROUGH THURSDAY AFTERNOON * A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. STORM TOTAL RAINFALL AMOUNTS ENDING THURSDAY AFTERNOON WILL BE AROUND 2 INCHES NEAR AND EAST OF THE I-49 CORRIDOR. * DEPENDING ON WHERE THE POTENTIALLY HEAVIER RAINFALL OCCURS... SMALL STREAMS... BAYOUS AND RIVERS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
702 WGUS64 KLCH 301001 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT THU AUG 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... .HEAVIEST RAINS ARE REMAINING OVER EASTERN LOUISIANA AND PORTIONS OF SOUTHWEST MISSISSIPPI THIS MORNING. LIGHTER RAIN BANDS ARE SWEEPING ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS BUT WITH ISAAC CONTINUING TO MOVE OFF TO THE NORTHWEST THE THREAT TO LARGE RAINFALL TOTALS HAS DIMINISHED OVER SOUTHERN AND CENTRAL LOUISIANA THIS MORNING. LAZ028-029-032-033-043>045-052>055-301115- /O.CAN.KLCH.FF.A.0007.000000T0000Z-120830T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 501 AM CDT THU AUG 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA HAS BEEN CANCELLED. HEAVIEST RAINS ARE REMAINING OVER EASTERN LOUISIANA AND PORTIONS OF SOUTHWEST MISSISSIPPI THIS MORNING. LIGHTER RAIN BANDS ARE SWEEPING ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS BUT WITH ISAAC CONTINUING TO MOVE OFF TO THE NORTHWEST THE THREAT TO LARGE RAINFALL TOTALS HAS DIMINISHED OVER SOUTHERN AND CENTRAL LOUISIANA THIS MORNING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 28, 12:49 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 28, 12:49 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CDT TUE AUG 28 2012
.AVIATION...WINDS ARE STEADILY INCREASING AND GUSTY UNDER AN
ALTOCU DECK AS NEWLY DESIGNATED HURRICANE ISAAC MAKES ITS WAY
TOWARDS SOUTHEAST LOUISIANA. MVFR CIGS AND A FEW SHOWERS ARE
EXPECTED TO MOVE INTO THE ACADIANA TERMINALS LFT AND ARA IN A FEW
HOURS WITH GUSTS TO 30 KTS. IF CURRENT PROJECTIONS HOLD, BPT, LCH
AND AEX WILL ENCOUNTER MVFR CIGS AND RAIN WITH GUSTS 30 TO 40
KNOTS WEDNESDAY MORNING WHILE THE ACADIANA AIRPORTS CAN EXPECT DRIVING
RAINS MVFR CIGS AND GUSTS AS HIGH AS 45 KNOTS.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 1157 AM CDT TUE AUG 28 2012/
..ISAAC NOW A HURRICANE...
DISCUSSION...
RECENTLY UPGRADED HURRICANE ISSAC CONTINUES TO HEAD NORTHWEST
TOWARD SOUTHEAST LOUISIANA. THE LATEST FORECAST TRACK HAS SHIFTED
A BIT TO THE WEST POST LANDFALL TOMORROW AND TOMORROW NIGHT...WITH
THE END RESULT BEING A SLIGHTLY HIGHER WIND FORECAST FOR THE AREA.
NO CHANGES TO THE HAZARD GRIDS WERE NEEDED AT THIS TIME...BUT THAT
COULD CHANGE FOR INLAND AREAS SHOULD THERE BE ANY FURTHER WESTWARD
ADJUSTMENTS IN THE FORECAST TRACK.
FIRST PERIOD GRIDS WERE UPDATED TO REFLECT LATEST OBS/TRENDS...BUT
OTHERWISE NO MAJOR CHANGES TO THE FORECAST AT THIS TIME.
FOR THE COASTAL WATERS...ONE ITEM THAT WE HAVE NOT REALLY ADDRESSED
MUCH IS THE POSSIBILITY FOR VERY LOW WATER CONDITIONS TO DEVELOP ON
THE BACKSIDE OF ISSAC. IT IS ASSUMED THAT SHIPPING/BOATING
OPERATIONS ARE ALREADY GEARED UP FOR THE POTENTIAL IMPACTS OF THE
STORM ITSELF...SO A LOW WATER ADVISORY IS CURRENTLY NOT PLANNED.
I DID WANT TO POINT OUT THE POTENTIAL FOR THIS LOW WATER TO
OCCUR...HOWEVER...SINCE IT COULD BE A BIT CONFUSING TO SEE THAT
HAPPEN AND HEAR THAT A STORM SURGE IS POSSIBLE. THE REALITY IS
THAT BOTH CONDITIONS ARE POSSIBLE AND CONSISTENT WITH THE EXPECTED
TRACK OF THIS CYCLONE.
13
PREV DISCUSSION... /ISSUED 547 AM CDT TUE AUG 28 2012/
DISCUSSION...
TROPICAL STORM ISAAC VERY CLOSE TO BECOMING A HURRICANE THIS
MORNING...WITH LATEST SAT IMAGERY BEGINNING TO SHOW A RAGGED EYE.
NEVERTHELESS...ISAAC REMAINS A VERY LARGE CYCLONE...WITH TROPICAL
STORM FORCE WINDS EXTENDING 180 NAUTICAL MILES ACROSS THE NE & NW
QUADRANTS OF THE STORM. THUS...TROPICAL STORM FORCE WINDS ALREADY
INFRINGING ACROSS THE FAR SOUTHEASTERN COASTAL WATERS ZONES.
ALSO...ISAAC MADE A SLIGHT WNW JOG OVERNIGHT...WHICH MADE IT
NECESSARY TO ADJUST THE FORECAST TRACK A LITTLE WEST AS WELL.
FOR THE TWO REASONS ABOVE...THE TROPICAL STORM WARNINGS HAD TO BE
EXTENDED WESTWARD TO CAMERON...AND INCLUDES PARISHES FROM RAPIDES...
ALLEN...JEFF DAVIS...AND EASTERN CAMERON EASTWARD TO THE
ATCHAFALAYA RIVER. THE TROPICAL STORM WATCH WAS EXTENDED WESTWARD
TO HIGH ISLAND...INCLUDING JEFFERSON AND ORANGE COUNTIES IN SE TX
ONLY. THE TROPICAL STORM WATCH REMAINS UNCHANGED ACROSS WESTERN
CAMERON...CALCASIEU...BEAUREGARD...AND VERNON PARISHES.
TROPICAL STORM CONDITIONS WILL CONTINUE TO SPREAD NW THIS MORNING
ACROSS THE COASTAL WATERS INTO SC LA LATER THIS AFTERNOON AND
EVENING. THE CENTER IS EXPECTED TO MAKE LANDFALL AROUND MIDNIGHT...AND
CONTINUE NW ACROSS SE LA OVERNIGHT INTO WED MORNING AND AFTERNOON.
AT THIS TIME...THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN ALONG
AND EAST OF THE ATCHAFALAYA RIVER. GENERAL RAINFALL WILL BE NEAR
ONE INCH ACROSS SE TX...1-2 INCHES ACROSS SW AND W LA...AND 2-3
INCHES ACROSS C AND SC LA. THUS...FLASH FLOOD WATCH NOT ISSUED AT
THIS TIME.
SPECIFIC VALUES OF STORM SURGE...WIND SPEEDS AND OTHER WEATHER
THREATS ARE OUTLINED IN OUR HURRICANE LOCAL STATEMENT.
BY THU EVENING INTO FRI MORNING...ISAAC WILL BE MOVING ACROSS NE
LA INTO AR...WITH SHRA/TSRA GRADUALLY TAPERING OFF. TRAILING
MOISTURE OFTEN ASSOCIATED WITH RE CURVING TROPICAL CYCLONES WILL
REMAIN ACROSS OUR REGION...KEEPING SLIGHTLY HIGHER POPS THU NIGHT
INTO FRI. THIS WILL TAPER OFF INTO THE WEEKEND...WITH ONLY A
SLIGHT CHANCE OF SHRA/TSRA EARLY NEXT WEEK.
DML
MARINE...
NORTH WINDS AHEAD OF THE LARGE CIRCULATION ASSOCIATED WITH ISSAC
WILL CONTINUE TO INCREASE AS THE CYCLONE APPROACHES THE LOUISIANA
COAST. WITH THE FORECAST TRACK SHIFTING A BIT WESTWARD...AND THE
TROPICAL STORM FORCE WIND RADIUS EXPANDING TO THE NORTHWEST...TROPICAL
STORM WARNING HAS BEEN EXTENDED WESTWARD TO CAMERON...AND TROPICAL
STORM WATCH WESTWARD TO HIGH ISLAND.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 77 87 77 89 / 20 40 60 60 40
KBPT 93 77 90 78 90 / 20 40 50 50 30
KAEX 92 76 88 75 86 / 20 40 90 80 60
KLFT 89 76 85 76 86 / 20 70 100 80 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ACADIA...ALLEN...
AVOYELLES...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: BEAUREGARD...
CALCASIEU...VERNON...WEST CAMERON.
HURRICANE WATCH FOR THE FOLLOWING ZONES: IBERIA...LAFAYETTE...
LOWER ST. MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: JEFFERSON...
ORANGE.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM...SABINE LAKE...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 28, 6:22 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 622 AM CDT TUE AUG 28 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-291130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 622 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ISAAC WILL CONTINUE MOVING WEST NORTHWEST APPROACHING THE SOUTHEAST LOUISIANA COAST TODAY. TROPICAL STORM FORCE WINDS WILL GRADUALLY SPREAD NORTHWEST ACROSS THE COASTAL WATERS FROM CAMERON EASTWARD TO THE ATCHAFALAYA RIVER THIS MORNING...AND ACROSS SOUTH CENTRAL LOUISIANA THIS AFTERNOON AND EVENING...WHERE THE STRONGEST WINDS WILL OCCUR. THE TROPICAL STORM WARNINGS HAD TO BE EXTENDED WESTWARD TO CAMERON...AND INCLUDES PARISHES FROM RAPIDES... ALLEN...JEFF DAVIS...AND EASTERN CAMERON EASTWARD TO THE ATCHAFALAYA RIVER. THE TROPICAL STORM WATCH WAS EXTENDED WESTWARD TO HIGH ISLAND...INCLUDING JEFFERSON AND ORANGE COUNTIES IN SE TX ONLY. THE TROPICAL STORM WATCH REMAINS UNCHANGED ACROSS WESTERN CAMERON...CALCASIEU...BEAUREGARD...AND VERNON PARISHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISAAC WILL CONTINUE NORTHWESTWARD ACROSS SOUTHEAST LOUISIANA INTO NORTHEAST LOUISIANA WEDNESDAY...WITH TROPICAL STORM CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA. ONCE THE SYSTEM MOVES NORTH OF THE REGION THURSDAY...SHOWER AND THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH BY LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY LATE TODAY INTO WEDNESDAY.
Nearby
Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.